Nevada, 2009Dust Devil in Nevada, July 29, 2009
July 29, 2009 · NWS VEF · 1 event in 1 county or zone
Strong heating helped fuel a dust devil in Henderson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong heating helped fuel a dust devil in Henderson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 29, 2:00 PM PST, 18 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM PST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT WED JUL 29 2009
.SYNOPSIS...HIGH PRESSURE WILL REMAIN CENTERED OVER NORTHWEST MEXICO
THROUGH FRIDAY WHICH WILL KEEP DRY AND STABLE CONDITIONS OVER MUCH
OF THE MOJAVE DESERT. A WEAK DISTURBANCE MOVING THROUGH CENTRAL
NEVADA WILL KEEP A CHANCE OF LATE MORNING AND AFTERNOON
THUNDERSTORMS GOING THROUGH THURSDAY ACROSS LINCOLN AND FAR NORTHERN
MOHAVE COUNTY. TEMPERATURES ARE FORECAST TO BE SLIGHTLY ABOVE NORMAL
THROUGH THE END OF THE WEEK.
&&
.SHORT TERM...WEAK DISTURBANCE MOVING THROUGH INYO COUNTY IS HELPING
TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS OVER THE NORTHERN
AND WESTERN AREAS OF THE CWA. SOME CLOUDS HAVE DEVELOPED OVER
NORTHERN SAN BERNARDINO COUNTY ALONG WITH THE SOUTHERN NEVADA
MOUNTAINS...HOWEVER IT LOOKS LIKE THE ATMOSPHERE IS TO STABLE TO
GENERATE STORMS THIS FAR SOUTH. AS THE LOW CONTINUES TO TRACK
EAST...LOOK FOR STORMS TO CONTINUE INTO THIS EVENING AND POSSIBLE
OVERNIGHT ACROSS LINCOLN AND NYE COUNTIES AS ENOUGH ENERGY SHOULD
REMAIN AVAILABLE. THIS DISTURBANCE IS FORECAST TO TRACK EAST
OVERNIGHT TONIGHT AND EVENTUALLY WEAKEN. FORECASTED MODEL SOUNDINGS
FROM THE WESTERN HALF OF THE CWA SHOW SIGNIFICANT DRYING OCCURRING
THURSDAY WHILE AREAS AROUND LINCOLN COUNTY REMAIN FAIRLY MOIST AND
UNSTABLE. LOOKS LIKE ISOLATED TO SCATTERED SHOWERS WILL ONCE AGAIN
DEVELOP OVER LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY THURSDAY
AFTERNOON. MODELS INDICATE MOISTURE TO HANG AROUND ON FRIDAY ALSO
OVER THE EASTERN HALF OF THE CWA...BUT COVERAGE IS EXPECTED TO BE
LESS. TEMPERATURES WILL FALL A COUPLE OF DEGREES THURSDAY AND REMAIN
NEAR NORMAL INTO THE WEEKEND.
.LONG TERM...FOR THE PERIOD BEGINNING SATURDAY MORNING...STRONG HIGH
AMPLITUDE RIDGING OVER THE WESTERN STATES THROUGH THE EXTENDED...
WHICH IS NOT MUCH CHANGE IN THE PREVIOUS FORECAST. LATEST PROGS IN
CLOSER AGREEMENT ON THE CLOSED LOW THAT WILL APPROACH THE CALIFORNIA
COAST BENEATH THE RIDGING. BEGINNING LATE SATURDAY ON THROUGH MONDAY
THE LOW WILL BRING DRY SOUTHWEST FLOW TO THE AREA AS IT NUDGES THE
RIDGE AXIS EAST. WIND SPEED INCREASES ARE EXPECTED WITH THIS
PATTERN. FOR NOW EXPECT NOTHING STRONG ENOUGH TO APPROACH ANY
ADVISORY CRITERIA BUT WE WILL NEED TO WATCH FOR FIRE WEATHER
CONCERNS THEN. THE LOW FINALLY WANDERS OFF TO THE NORTHWEST COAST AS
THE UPPER RIDGE STARTS TO SET UP NEAR THE FOUR CORNERS AND MAY
SIGNAL A RETURN TO MOIST FLOW INTO OUR AREA LATE NEXT WEEK.
.AVIATION...FOR MCCARRAN...THUNDERSTORMS WELL TO THE NORTH OF LAS
VEGAS WILL BE A CONCERN TO THE MORMON MESA AND BEATTY CORRIDORS
THROUGH LATE TONIGHT AS THE EAST-WEST LINE OF STRONG THUNDERSTORMS
WILL STRADDLE THOSE TWO CORRIDORS. THE LAS VEGAS AREA WILL HAVE
GUSTY SOUTHWEST WINDS THROUGH MID EVENING WITH MINIMAL CLOUD COVER.
WINDS WILL BE LIGHT AND VARIABLE THURSDAY MORNING BEFORE BECOMING
GUSTY SOUTHWEST AGAIN IN THE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THROUGH
LATE TONIGHT IN THE SIERRA...AND STRADDLING SOUTHERN NYE AND CENTRAL
LINCOLN COUNTIES. THESE STORMS WILL PRODUCE VERY STRONG OUTFLOW WIND
GUSTS. ELSEWHERE CLOUD COVER WILL BE MINIMAL WITH HOT TEMPERATURES
AND GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING AND THEN
REPEATING FOR THURSDAY. FOR THURSDAY THUNDERSTORMS ARE AGAIN
EXPECTED IN THE ABOVE MENTIONED AREAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
GORELOW/JACQUES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 29, 4:35 AM PST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
535 AM PDT WED JUL 29 2009
AZZ001>003-036-CAZ519>527-NVZ014>022-300500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
535 AM PDT WED JUL 29 2009 /535 AM MST WED JUL 29 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
HIGH PRESSURE OVER NORTHWEST MEXICO WILL KEEP THE MOJAVE DESERT
UNDER DRY AND STABLE CONDITIONS. A WEAK DISTURBANCE MOVING INTO
NEVADA WILL CAUSE SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NORTHERN INYO COUNTY INTO ESMERALDA AND CENTRAL NYE
AND LINCOLN COUNTIES. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN
NORTHERN MOJAVE COUNTY. TEMPERATURES WILL BE A LITTLE COOLER TODAY
DUE TO THE WEAK DISTURBANCE MOVING ACROSS CENTRAL NEVADA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HIGH PRESSURE WILL REMAIN CENTERED OVER NORTHWEST MEXICO
THROUGH FRIDAY WHICH WILL KEEP DRY AND STABLE CONDITIONS OVER THE
MOJAVE DESERT. PERSISTENT MID LEVEL MOISTURE AND INSTABILITY WILL
LEAD TO ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
SOUTHERN GREAT BASIN. DRY SOUTHWEST FLOW IS EXPECTED ACROSS THE
REGION SATURDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Dust Devil, Clark
- When
- July 29, 2:18 PM PST to 2:22 PM PST
- Where
- Clark County, 3.31 mi WSW of Pittman to 3.28 mi WSW of Pittman
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 36.036, -115.056
A dust devil damaged approximately 12 homes in the Mountain View Mobile Home Park.
- Dust Devil
- A small rotating column of dust from surface heating that caused damage or injury.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20092 deaths · 2 events
- Tornado and Hail in Colorado, July 29, 20097 injured · $110 million · EF0 · 28 events
- Tornado and Hail in Pennsylvania, July 29, 20092 injured · $1.1 million · EF2 · 8 events
- Tornado and Hail in New Jersey, July 29, 2009$1.2 million · EF2 · 15 events
- Flash Flood and Hail in Texas, July 29 to 30, 20093 injured · $2.4 million · 1 in hail · 17 events
- Flash Flooding and Flooding in New York, July 29 to 31, 2009$4.5 million · 50 kt wind · 11 events
- Tornado and Flash Flooding in New York, July 29, 20092 injured · $80,000 · EF0 · 13 events
- Tornado and Flash Flood in Colorado, July 29, 2009$200,000 · EF0 · 6 events
- Flash Flooding and Strong Wind in Mississippi, July 29, 2009$120,000 · 11 events
- Hail and Damaging Winds in Texas, July 29 to 30, 2009$122,000 · 70 kt wind · 6 events
- Flash Flooding and Damaging Winds in New Jersey, July 29, 2009$36,000 · 52 kt wind · 20 events
- Flash Flood in Vermont, July 29, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 176354.